| Model Number |
35215 |
| Medical Device Problem Code |
Incomplete or Inadequate Connection (4037)
| Health Effect - Clinical Code |
Low Oxygen Saturation (2477)
| Date of Event |
09/13/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The actual complaint product was returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 15 oct 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported, the intubated patient experienced positive end-expiratory pressure (peep) loss and saturation drops due to 1.5h intensification of ventilation.Upon closer inspection of the setup, it was found there was no friction between the connector of the tube and the connector of the extraction system.Additional information received 30sep2024 reported, the connection was noticeably un-stable, and it was expressed that, the diameters (id/od) of the components were not correctly matched.Due to the alarm of the evita machine, the disconnection was noticed immediately, and the connection was re-established quickly; the involuntary peep loss/disconnect was noted as fundamental.
Additional Manufacturer Narrative
The device history record for lot cm2223001 was reviewed and the product was produced according to product specifications.The avanos endotracheal (et) tube was returned along with the a non-avanos closed extraction system (dahlhausen brand ); the size found on the blue vent connector was as noted as 8.5, additionally, id # 8 was etched on the wings of the connector.The avanos blue vent connector was visually examined, and no visible damages, deformation or ¿short shots¿ were found.The dahlhausen brand (closed extraction system) was also examined and no obvious damages were seen.The male/ female inserts for the two returned components (the avanos et tube vent connector and the dahlhausen brand closed extraction system) were connected; it was observed that the connection between the two easily separated/detached with minimal movements.The reported event ¿does not connect¿ could be confirmed as reported; however, no root cause was identified.It was additionally noted, the endotracheal tube instructions for use (ifu) specifies that three-way stopcocks or similar devices should not remain inserted in the inflation valve for extended periods.Prolonged stress on the valve housing may result in cracking, potentially causing the cuff to deflate, which is identified as a possible contributing factor.All information reasonably known as of 15 jan 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.